MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-23
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the popliteal artery.A 2.75x23mm xience sierra stent delivery system (sds) failed to cross due to resistance with the anatomy.The sds was being removed and resistance with the anatomy was also felt and the shaft of broke.The sds was simply withdrawn.Access was lost so the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported shaft break was confirmed.The reported failure to advance and difficult to remove could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was performed to treat a calcified lesion in the popliteal artery.It should be noted that the xience sierra, everolimus eluting coronary stent system,instructions for use (ifu) states: the xience sierra everolimus eluting coronary stent system is indicated for improving coronary luminal diameter in the following: patients with symptomatic ischemic heart disease due to discrete de novo native coronary lesions.For restoring coronary flow in patients experiencing acute myocardial infarction who present within 12 hours of symptom onset.For the treatment of patients with concomitant diabetes, acute coronary syndrome, dual vessel lesions (two lesions in two different epicardial vessels), lesions residing within small coronary vessels; lesions where treatment results in the jailing of side branches (lesions with a side branch less than 2 mm in diameter or an ostial stenosis in less than 50%).For the treatment of patients presenting with in-stent restenosis in coronary artery lesions; chronic total occluded coronary artery lesions; and coronary artery bifurcation lesions.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11276685
Report Number2024168-2021-00857
Device Sequence Number3996568
Product Code NIQ
UDI-Device Identifier08717648227196
UDI-Public08717648227196
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model Number1550275-23
Device Catalogue Number1550275-23
Device Lot Number0100841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight79